Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 53, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Dec 3, 2005, 11:16 PM CST for Desha County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2005, 11:16 PM CST (05:16 UTC)
- Expired
- Dec 3, 2005, 11:45 PM CST
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The radar
The Little Rock radar (KLZK), 152 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 3, 10:01 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 040516
TORLZK
ARC041-040545-
/O.NEW.KLZK.TO.W.0053.051204T0516Z-051204T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1116 PM CST SAT DEC 3 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN DESHA COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1145 PM CST
* AT 1115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
NORTHWEST OF MCGEHEE...MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE KELSO...MCGEHEE AND ROHWER.
&&
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3382 9144 3357 9144 3365 9105 3379 9099
3393 9105
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 3, 3:00 PM CST, 8 hours 16 minutes earlier.
Area forecast discussion, Dec 3, 3:00 PM CST, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST SAT DEC 3 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT EXOTICALLY WARM TEMPERATURES HAVE INVADED THE SOUTHERN HALF OF THE CWA THIS AFTERNOON AND HIGH DEW POINTS. A COLD FRONT LIES TO THE NORTHWEST AND APPEARS TO BE A LITTLE SLOWER THAN EXPECTED. THE AIR MASS REMAINS CAPPED THIS AFTERNOON BUT THIS MAY ERODE TONIGHT AS THE FRONT MOVES SOUTHEAST AND AN UPPER TROF BEGINS TO APPROACH FROM THE WEST. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP IN THE EXTREME SOUTHEAST TONIGHT THEN MAY BACKBUILD INTO THE SOUTH LATER AS THE UPPER TROF APPROACHES. WENT WITH LOW POPS IN THE SOUTHEAST FOR TONIGHT DUE TO THIS. STILL WENT CLOSE TO MAV MOS ON MINS FOR TONIGHT ALTHOUGH TEMPS WILL START OUT MUCH WARMER THAN EXPECTED IN MOST AREAS. GOOD COOLING STILL ANTICIPATED LATER TONIGHT. ON SUNDAY...MOISTURE WILL BUILD TO THE NORTH A LITTLE AS THE SHORT WAVE APPROACHES AND PUT SMALL POPS INTO CENTRAL SECTIONS WHILE KEEPING CHANCE POPS IN THE SOUTHEAST. TEMPS SHOULD RISE LITTLE THROUGH THE DAY AND MAY FALL DURING THE AFTERNOON IN SOME AREAS. CONTINUED SMALL POPS IN THE SOUTHEAST FOR MOST OF SUNDAY NIGHT WITH TEMPS SLOWLY FALLING. STILL LOOKS AT THIS TIME LIKE PRECIP SHOULD CUT OFF BEFORE IT GETS COLD ENOUGH TO MIX OR CHANGE TO WINTER PRECIP. FOR MONDAY COLD HIGH PRESSURE MOVES IN AT THE SURFACE WHILE THE UPPER LOW MOVES BY TO THE NORTH. SOME MOISTURE REMAINS PRESENT AND THERE COULD BE SOME CHANCE OF FLURRIES BUT LEFT IT OUT FOR NOW. MONDAY NIGHT THROUGH TUESDAY NIGHT LOOK DRY AND COLD. && .LONG TERM...WEDNESDAY THROUGH SATURDAY STILL MUCH UNCERTAINTY TO DEVELOPMENTS THROUGH THIS PERIOD. ONE THING LOOKS LIKELY...AND THAT IS A LARGE ARCTIC HIGH PRESSURE SYSTEM WILL DOMINATE THE AREA. THIS WILL RESULT IN VERY COLD TEMPS WITH MINS IN THE TEENS TO LOWER 20S IN THE NORTH AND WELL DOWN INTO THE 20S ELSEWHERE WITH MAXES IN THE 30S IN THE NORTH AND NOT MUCH INTO THE 40S ELSEWHERE IF EVEN THAT WARM. THERE STILL COULD BE A FEW WEAK SHORT WAVES MOVE THROUGH THE AREA WHICH COULD RESULT IN LIGHT WINTRY PRECIP. TIMING OF THESE IS VERY TOUGH AT THIS POINT. GFS AND DGEX DO INDICATE A SHORT WAVE AND SOME MOISTURE IN THE SOUTH WEDNESDAY NIGHT AND THURSDAY AND WENT WITH A SLIGHT CHANCE OF PRECIP THERE. GOING BY TEMP FORECASTS...WENT WITH RAIN/SNOW MIX EARLY WEDNESDAY NIGHT THEN ALL SNOW LATER WEDNESDAY NIGHT AND THURSDAY MORNING THEN RAIN ON THURSDAY AFTERNOON. LEFT REST OF THE EXTENDED DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 41 45 31 46 / 10 20 20 10 HARRISON AR 28 38 22 40 / 20 10 10 10 HOT SPRINGS AR 42 46 32 46 / 10 20 20 10 PINE BLUFF AR 45 48 34 48 / 20 20 20 10 MOUNTAIN HOME AR 29 39 22 40 / 20 10 10 10 MONTICELLO AR 48 52 35 50 / 30 30 30 10 SEARCY AR 40 44 30 44 / 20 20 10 10 MOUNT IDA AR 42 45 31 45 / 10 20 20 10 RUSSELLVILLE AR 38 43 28 43 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && 29
Hazardous weather outlook, Dec 3, 5:00 AM CST, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT DEC 3 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT IN SOUTHEAST ARKANSAS...MAINLY SOUTH OF A CAMDEN...TO FORDYCE...TO DE WITT LINE. WARM AIR WILL MOVE OVER THE STATE TODAY...BEFORE A COLD FRONT MOVES THROUGH THE STATE TONIGHT. AS THE COLD FRONT INTERACTS WITH THE WARM AND HUMID AIR OVER ARKANSAS...SHOWERS AND THUNDERSTORMS WILL DEVELOP. HOWEVER...MOST OF THE THUNDERSTORM ACTIVITY WILL BE TO THE SOUTHEAST OF ARKANSAS. THE MAIN CONCERNS WITH ANY THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 58
In the hours before
Local storm report, Dec 3, 10:52 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1052 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL EAST CAMDEN 33.61N 92.74W
12/03/2005 0.88 INCH OUACHITA AR LAW ENFORCEMENT
&&
219Local storm report, Dec 3, 11:02 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1102 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 6 N HAMPTON 33.62N 92.47W
12/03/2005 1.00 INCH CALHOUN AR LAW ENFORCEMENT
1015 PM TSTM WND GST 6 N HAMPTON 33.62N 92.47W
12/03/2005 65 MPH CALHOUN AR LAW ENFORCEMENT
&&
219The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 9:49 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 41 min |
| Dec 3, 10:20 PM CST | Tornado Warning | LZK | Bradley, Calhoun | 40 min |
| Dec 3, 10:48 PM CST | Tornado Warning | LZK | Drew | 42 min |
| Dec 3, 11:38 PM CST | Severe Thunderstorm Warning | LZK | Drew | 37 min |
| Dec 4, 12:04 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 14 min |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.